Alert archive / Louisiana / Tornado Warnings in 2009
Tornado Warning 33, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Apr 9, 2009, 11:48 PM CDT for Jackson Parish, Lincoln Parish, Ouachita Parish, Louisiana. It was in force for 42 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2009, 11:48 PM CDT (04:48 UTC)
- Expired
- Apr 10, 2009, 12:30 AM CDT
- In force
- 42 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Jackson Parish, LA, Lincoln Parish, LA, Ouachita Parish, LA
The radar
The Shreveport radar (KSHV), 124 km from the middle of the area, began a volume at 04:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 12:05 AM CDT | TORNADO | 5 Nw Eros, LA | AN EF2 TORNADO TOUCHED DOWN ALONG OLIVE GROVE ROAD AND TRAVELLED 11.7 MILES INTO SOUTHWEST OUACHITA PARISH. NUMEROUS TREES WERE SNAPPED AND UPROOTED. THE WORST DAMAGE OCCURRED TO HOMES ALONG ANTIOCH CHURCH ROAD AND OLD JONESBORO ROAD WHERE AT LEAST A DOZEN HOM |
| Apr 10, 12:12 AM CDT | TORNADO | 4 Ene Eros, LA | TREES ON HOUSES ON GUYTON LOOP ROAD |
| Apr 10, 12:22 AM CDT | TORNADO | 9 Sw Brownsville-Bawcom, LA | REPORT OF A TRAILER HOUSE BLOWN OVER ON JONESBORO ROAD...NO INJURIES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 9:10 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.8 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 938 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 814 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 370 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KSHV 100448
TORSHV
LAC049-061-073-100530-
/O.NEW.KSHV.TO.W.0033.090410T0448Z-090410T0530Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1148 PM CDT THU APR 9 2009
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN JACKSON PARISH IN NORTH CENTRAL LOUISIANA...
SOUTHEASTERN LINCOLN PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITIES OF...RUSTON...GRAMBLING...
SOUTHWESTERN OUACHITA PARISH IN NORTH CENTRAL LOUISIANA...
* UNTIL 1230 AM CDT
* AT 1147 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES SOUTH OF
GRAMBLING...MOVING EAST AT 35 MPH. THIS STORM HAS A HISTORY OF
PRODUCING A TORNADO EARLIER AS WELL AS LARGE HAIL.
* THE TORNADO WILL BE NEAR...
KELLEYS BY MIDNIGHT CDT...
CARTWRIGHT BY 1210 AM CDT...
EROS AND INDIAN VILLAGE BY 1215 AM CDT...
OKALOOSA...CADERVILLE AND MINERAL SPRINGS BY 1220 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY MORNING FOR
SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND NORTHEAST TEXAS.
&&
LAT...LON 3230 9228 3237 9276 3240 9277 3255 9275
3259 9227
TIME...MOT...LOC 0447Z 278DEG 31KT 3243 9270
$$
131 follow-up statement
000 WWUS54 KSHV 100506 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1206 AM CDT FRI APR 10 2009 LAC049-061-073-100530- /O.CON.KSHV.TO.W.0033.000000T0000Z-090410T0530Z/ LINCOLN LA-OUACHITA LA-JACKSON LA- 1206 AM CDT FRI APR 10 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR JACKSON...OUACHITA AND LINCOLN PARISHES... AT 1205 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR CARTWRIGHT...OR 12 MILES SOUTHEAST OF RUSTON...MOVING EAST AT 35 MPH. EROS IS IN THE PATH OF THIS STORM. IF YOU LIVE IN EROS AND MINERAL SPRINGS...TAKE COVER IMMEDIATELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY MORNING FOR SOUTH CENTRAL ARKANSAS AND NORTHWESTERN LOUISIANA. && LAT...LON 3235 9255 3253 9255 3259 9227 3230 9228 TIME...MOT...LOC 0505Z 278DEG 31KT 3242 9248 $$ 13
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 9, 11:33 PM CDT, 15 minutes earlier.
Area forecast discussion, Apr 9, 11:33 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1133 PM CDT THU APR 9 2009 .UPDATE... TO REMOVE MANY WESTERN COUNTIES AND PARISHES FROM TOR WATCH 126. DEW POINTS REMAIN HIGH OVER THESE AREAS...BUT THE MID LEVEL ENERGY AND MAIN LIFT IS MOVING OUT AHEAD OF THE SURFACE BOUNDARY. && .PRELIMINARY POINT TEMPS/POPS... SHV 77 58 69 49 72 / 30 30 0 0 0 MLU 78 62 72 49 71 / 20 50 10 0 0 DEQ 75 51 64 43 70 / 40 20 0 0 0 TXK 76 54 65 46 71 / 40 30 0 0 0 ELD 77 59 69 48 71 / 30 50 0 0 0 TYR 81 53 72 48 73 / 30 30 0 0 10 GGG 80 55 70 48 73 / 30 30 0 0 10 LFK 82 60 72 51 75 / 30 30 10 10 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 24
Hazardous weather outlook, Apr 9, 12:06 PM CDT, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1206 PM CDT THU APR 9 2009 ARZ050-051-059>061-070>073-LAZ001>006-010>014-OKZ077-TXZ096-097- 108>112-124>126-138-151-101715- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-MCCURTAIN- BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-HARRISON- PANOLA- 1206 PM CDT THU APR 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON THROUGH THE EVENING HOURS ACROSS MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...NORTHEAST TEXAS AS WELL AS NORTHWEST AND NORTH CENTRAL LOUISIANA. A STRONG UPPER LEVEL STORM SYSTEM...WITH A WELL DEFINED SURFACE LOW... WILL MOVE ACROSS OKLAHOMA THIS AFTERNOON. STRONG TO SEVERE THUNDERSTORMS IN THE FORM OF SUPERCELLS COULD DEVELOP IN THE AIRMASS AHEAD OF A DRYLINE...ASSOCIATED WITH THIS LOW. THIS SEVERE WEATHER THREAT IS VERY CONDITIONAL AS THERE IS A VERY STRONG CAPPING INVERSION IN PLACE TODAY. MOISTURE RETURN IS ALSO IN QUESTION. HOWEVER...THE CAP WILL LIKELY WEAKEN JUST WEST OR NEAR THE COUNTY WARNING AREA BY LATE THIS AFTERNOON. THE END RESULT WILL BE SCATTERED SHOWERS AND THUNDERSTORMS...SOME OF WHICH WILL HAVE THE LIKELIHOOD OF PRODUCING STRONG AND DAMAGING WIND GUSTS ALONG WITH LARGE HAIL. ISOLATED TORNADOES CANNOT BE RULED OUT...BUT A GREATER TORNADIC THREAT EXISTS NORTH OF THE FOUR STATE REGION. THE STORMS WILL LIKELY WEAKEN AS WE TRANSITION INTO THE LATE NIGHT HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... OVER THE WEEKEND...A MUCH STRONGER STORM SYSTEM WILL AFFECT THE FOUR STATE REGION DURING THE DAY EASTER SUNDAY INTO SUNDAY NIGHT. THERE WILL HE A HEIGHTENED SEVERE WEATHER THREAT WITH LARGE HAIL...HIGH AND DAMAGING WINDS...AND ISOLATED TORNADOES...ALONG WITH LOCALLY HEAVY RAINFALL AND FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVITY WILL LIKELY BE NEEDED ACROSS SOUTHEAST OKLAHOMA...AND PORTIONS OF NORTHEAST TEXAS AND SOUTHWEST ARKANSAS... ALONG AND NORTH OF INTERSTATE 30. SOUTH OF INTERSTATE 30...SEVERE WEATHER WILL BE MORE QUESTIONABLE...HOWEVER...SPOTTER ACTIVITATION REMAINS A POSSIBILITY AS FAR SOUTH AS AROUND THE INTERSTATE 20 CORRIDOR. LAZ017>022-TXZ136-137-149-150-152-153-165>167-101715- SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-SMITH-GREGG- CHEROKEE-RUSK-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1206 PM CDT THU APR 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... FURTHER SOUTH ACROSS THE DEEP EAST TEXAS LAKES COUNTRY OF NORTHEAST TEXAS INTO WEST CENTRAL AND EAST CENTRAL LOUISIANA... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AS WE TRANSITION INTO THE LATE AFTERNOON HOURS...THROUGH THIS EVENING. THE SEVERE WEATHER THREAT IS MAINLY NORTH OF THE REGION...HOWEVER... STORMS COULD DEVELOP SOUTH ALONG THE DRYLINE AND POSE A HAIL OR WIND THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... OVER THE WEEKEND...A MUCH STRONGER STORM SYSTEM WILL AFFECT THE FOUR STATE REGION DURING THE DAY EASTER SUNDAY INTO SUNDAY NIGHT. THERE WILL HE A HEIGHTENED SEVERE WEATHER THREAT WITH LARGE HAIL...HIGH AND DAMAGING WINDS...AND ISOLATED TORNADOES...ALONG WITH LOCALLY HEAVY RAINFALL AND FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL MOST LIKELY NOT BE NEEDED ACROSS THE SOUTHERN THIRD OF DEEP EAST TEXAS AS WELL AS WEST CENTRAL AND EAST CENTRAL LOUISIANA LATE THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Apr 9, 10:43 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1043 PM CDT THU APR 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM HAIL 11 WNW JUNCTION CITY 33.10N 92.90W
04/09/2009 M1.75 INCH UNION AR LAW ENFORCEMENT
ARKANSAS STATE POLICE REPORT OF GOLF BALL SIZED HAIL NEAR
THREE CREEKS.
&&
ASTEVENSLocal storm report, Apr 9, 10:58 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1058 PM CDT THU APR 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 PM TORNADO SHREVEPORT 32.47N 93.80W
04/09/2009 CADDO LA LAW ENFORCEMENT
*** 1 INJ *** TREE FELL ON CAR. 3100 BLOCK OF ASTON.
WOMAN TRAPPED IN CAR.
&&
ASTEVENSLocal storm report, Apr 9, 11:06 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1106 PM CDT THU APR 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 PM HAIL 9 WNW JUNCTION CITY 33.09N 92.86W
04/09/2009 E1.25 INCH UNION AR LAW ENFORCEMENT
ARKANSAS STATE POLICE VEHICLE DAMAGED FROM HAIL
&&
04Local storm report, Apr 9, 11:09 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1109 PM CDT THU APR 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 PM HAIL 9 WNW JUNCTION CITY 33.07N 92.87W
04/09/2009 M1.25 INCH UNION AR LAW ENFORCEMENT
ARKANSAS STATE POLICE VEHICLE DAMAGED BY HAIL.
&&
ASTEVENSLocal storm report, Apr 9, 11:25 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1125 PM CDT THU APR 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1123 PM HAIL GIBSLAND 32.54N 93.05W
04/09/2009 M1.00 INCH BIENVILLE LA LAW ENFORCEMENT
&&
ASTEVENSLocal storm report, Apr 9, 11:34 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1134 PM CDT THU APR 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM HAIL GIBSLAND 32.54N 93.05W
04/09/2009 E1.00 INCH BIENVILLE LA NWS EMPLOYEE
GIBSON EXIT ON I-20
&&
ASTEVENSThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 9:37 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 38 min |
| Apr 9, 9:50 PM CDT | Tornado Warning | SHV | Bossier, Caddo | 39 min |
| Apr 9, 9:53 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 52 min |
| Apr 9, 9:54 PM CDT | Tornado Warning | SHV | Claiborne, Webster | 51 min |
| Apr 9, 9:58 PM CDT | Tornado Warning | SHV | Bossier, Caddo | 47 min |
| Apr 9, 10:13 PM CDT | Tornado Warning | SHV | Claiborne, Webster | 47 min |
| Apr 9, 10:22 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Union | 53 min |
| Apr 9, 10:33 PM CDT | Tornado Warning | SHV | Bossier, Webster | 27 min |
| Apr 9, 10:39 PM CDT | Tornado Warning | SHV | Claiborne, Union | 66 min |
| Apr 9, 10:52 PM CDT | Tornado Warning | SHV | Bienville, Webster | 23 min |
| Apr 9, 11:12 PM CDT | Tornado Warning | SHV | Bienville, Jackson, Lincoln, Webster | 48 min |
| Apr 10, 12:17 AM CDT | Tornado Warning | SHV | Ouachita | 43 min |
Nearby
Tornado Warnings in Louisiana, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.